# SDR 20010205CW003

- Difficulty date: December 25, 2000
- Submitted: February 5, 2001
- Operation: General aviation
- Aircraft: N6837Y
- Make and model: Cessna 402C
- Aircraft serial: 402C0467
- Engine: Cont TSIO520*
- System (JASC): 8010 · Engine Cranking
- Part: Relay
- Part number: 99103971
- Condition: Failed
- Location: Starter System
- Stage of operation: CL
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, CREW NOTICED INSTRUMENTS AND RADIOS FLICKERING, FOLLOWED BY TOTAL ELECTRICAL FAILURE.  CREW RETURNED AND LANDED WITHOUT INCIDENT.  MECH FOUND RT START RELAY FAILED IN CLOSED POSITION, PERMANENTLY ENGAGING THE STARTER.  MECH REMOVED AND REPLACED SART RELAY, STARTER, AND AS PRECAUTIONARY MEASURE, REMOVED AND REPLACED BATTERY AND BATTERY RELAY.  AC RETURNED TO SERVICE.
